Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 29, NWS Midland/Odessa, TX

June 9, 2019Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Jun 9, 2019, 1:57 PM CDT for Culberson County, Texas. It took effect at Jun 9, 2019, 10:00 PM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2019, 1:57 PM CDT (18:57 UTC)
In effect from
Jun 9, 2019, 10:00 PM CDT
Expired
Jun 10, 2019, 1:00 PM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2019-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2019-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4398 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

511 
WWUS74 KMAF 091857
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
157 PM CDT Sun Jun 9 2019

...HIGH WIND WARNING NOW IN EFFECT FROM THIS EVENING THROUGH 
MONDAY MORNING...

.A cold front moving through the area today will create strong
northeast winds through Guadalupe Pass this evening into Monday
morning.

TXZ271-101000-
/O.UPG.KMAF.HW.A.0023.190610T0300Z-190610T1800Z/
/O.NEW.KMAF.HW.W.0029.190610T0300Z-190610T1800Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1257 PM MDT Sun Jun 9 2019

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
MONDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 9 PM this evening to noon
MDT Monday. The High Wind Watch is no longer in effect. 

* TIMING...This evening through Monday morning.

* WINDS...Northeast 40 to 50 mph with higher gusts.

* IMPACTS...High profile vehicles may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage.

&&

$$
1 follow-up statement
424 
WWUS74 KMAF 101025
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
525 AM CDT Mon Jun 10 2019

TXZ271-101800-
/O.CON.KMAF.HW.W.0029.000000T0000Z-190610T1800Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
425 AM MDT Mon Jun 10 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* TIMING...Through this morning.

* WINDS...Northeast 40 to 50 mph with higher gusts.

* IMPACTS...High profile vehicles may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. 

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jun 9, 12:38 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 9, 12:38 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1238 PM CDT Sun Jun 9 2019

.DISCUSSION...

Please see the 18Z aviation discussion below.

&&

.AVIATION...

A strong cold front is currently progressing southward through the
area, nearing FST at issuance. Gusty northerly winds will persist
through the forecast period in the wake of the front, with gusts
to 20-30kt common, along with a brief period of BLDU this
afternoon at HOB/INK/MAF/FST. While there is potential for TS at
FST this afternoon/evening, have not included mention at this time
due to timing/location uncertainty. VFR conditions will prevail
through this evening, with low ceilings expected to develop after
10/06Z. Rain chances will also increase tonight, thus intermittent
IFR conditions may also be possible.

&&

.PREV DISCUSSION... /issued 316 AM CDT Sun Jun 9 2019/

DISCUSSION...
Another hot day is expected across most of the area underneath mid-
level ridging and ahead of a cold front. The hottest temps today
will be found just s of the cold front in the srn PB/Lower Trans
Pecos (100-105) and along the Rio Grande. 85h temps are forecast to
be a degree C or so cooler than yesterday along the Rio Grande,
where yesterday's 85h temps of 31-32C yielded highs of 108-111 at
Castolon and Rio Grande Village. Models continue to indicate
SHRA/TSRA will form around 21Z in the Big Bend/Lower Trans Pecos and
increased in clouds does support some cooling there. Regardless
it will be hot with high temps near advisory level on parts of
the Rio Grande INVOF Big Bend. Some severe storms are possible
there too. Soundings indicate very deep mixing with dewpoints in
60s, downburst winds are a favored mode of severe wx. Development
of said precip is tied to location of the cold front. A tight
thermal gradient immediately in wake of the front and of course
timing of FROPA does increase the margin for error in high temp
forecast across the PB today. As of 08Z the front was moving into
far NE NM/NW-N Panhandle, the north wind shift will be near I-20
around 18Z and west of the mtns near 00Z/Mon. Still breezy/windy
post-frontal conditions with high winds though GDP Pass are
expected. Wind won't increase through GDP Pass until after
00Z/Mon and we will continue the watch. Precip chances will
increase moreso after 06Z/Mon and remain so through the PM, PoPs
will be highest across the Trans Pecos. Heavy rain is possible as
moisture levels are forecast to be anomalously high. NAM12 tracks
a shrtwv trof around the ridge with SHRA/TSRA across the far w
and SE NM late Mon PM/evening. ECMWF/GFS do this as well, but to
somewhat of a lesser degree. As this shrtwv trof moves into PB Mon
evening precip changes will be prolonged and at least scattered
SHRA are possible across the PB in Tue AM. Mon PM will be the
coolest day and high temps could be as much as 25 degrees below
normal. The record low high temp for Mon the 10th in Midland is 75
(1940) and we have highs forecast to be in the U60s! Record lows
of 51 on 10th/11th are probably safe. Warmer Tue/Wed with nw flow
aloft, but high temps will still be below normal. A weak cold
front on Wed could help generate a few SHRA/TSRA. Nocturnal storms
are possible early Fri AM, but mainly across the northern
counties. Models continue to diverge Fri-Sat PM with GFS
hot/dry/breezy. ECMWF does catch up to GFS on Sunday with hot/dry
wx most areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     92  57  69  56 /  10  10  30  30
Carlsbad                       92  58  68  56 /  10  10  50  40
Dryden                        103  65  71  61 /  30  50  60  50
Fort Stockton                 102  58  67  58 /  20  30  60  50
Guadalupe Pass                 85  56  63  54 /  10  20  60  40
Hobbs                          84  54  68  53 /  10  10  40  40
Marfa                          93  53  65  51 /  30  40  70  50
Midland Intl Airport           95  58  69  57 /  10  10  40  40
Odessa                         95  57  69  57 /  10  10  40  40
Wink                          100  58  70  57 /  10  10  50  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from 9 PM MDT this evening through Monday
     morning for Guadalupe and Delaware Mountains.

&&

99/99/99
Hazardous weather outlook, Jun 9, 3:25 AM CDT, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
325 AM CDT Sun Jun 9 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-100830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
325 AM CDT Sun Jun 9 2019 /225 AM MDT Sun Jun 9 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms will be possible this afternoon from
the southeast Permian Basin to the Rio Grande. Large hail and
damaging winds are possible with these storms.

Strong northeast winds are possible through Guadalupe Pass this
evening through Monday morning. A High Wind Watch is in effect.

Temperatures will heat up to near Heat Advisory conditions along and
near the Rio Grande this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong northeast winds are possible through Guadalupe Pass through
Monday morning. A High Wind Watch is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:50 PM CDTSpecial Weather StatementMAFUpton25 min
Jun 9, 3:45 PM CDTSpecial Weather StatementMAFBrewster45 min
Jun 9, 4:01 PM CDTSpecial Weather StatementMAF29 min
Jun 9, 4:26 PM CDTSpecial Weather StatementMAFBrewster49 min
Jun 9, 4:28 PM CDTSpecial Weather StatementMAFBrewster32 min
Jun 9, 4:37 PM CDTSpecial Weather StatementMAFBrewster23 min
Jun 9, 5:25 PM CDTSpecial Weather StatementMAFTerrell35 min
Jun 9, 6:06 PM CDTSpecial Weather StatementMAFTerrell24 min
Jun 9, 6:36 PM CDTSpecial Weather StatementMAFTerrell24 min

Nearby

High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.